Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 150, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 5, 2015, 2:48 PM CDT for Hickman County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2015, 2:48 PM CDT (19:48 UTC)
- Expired
- Aug 5, 2015, 3:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Hickman County, TN
The radar
The Nashville radar (KOHX), 91 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1213 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1313 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
494
WUUS54 KOHX 051948
SVROHX
TNC081-052030-
/O.NEW.KOHX.SV.W.0150.150805T1948Z-150805T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
248 PM CDT WED AUG 5 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HICKMAN COUNTY IN MIDDLE TENNESSEE...
* UNTIL 330 PM CDT
* AT 248 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
CENTERVILLE...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
CENTERVILLE AROUND 305 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
NUNNELLY...PRIMM SPRINGS...LYLES AND BON AQUA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3598 8741 3597 8729 3590 8721 3572 8724
3572 8726 3569 8727 3570 8730 3566 8734
3566 8737 3563 8741 3562 8744 3563 8753
3571 8762
TIME...MOT...LOC 1948Z 228DEG 24KT 3570 8748
HAIL...<.75IN
WIND...60MPH
$$
271 follow-up statement
378
WWUS54 KOHX 052003
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
303 PM CDT WED AUG 5 2015
TNC081-052030-
/O.CON.KOHX.SV.W.0150.000000T0000Z-150805T2030Z/
HICKMAN TN-
303 PM CDT WED AUG 5 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR CENTRAL HICKMAN COUNTY...
AT 303 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CENTERVILLE...
MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL HICKMAN COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
NUNNELLY...PRIMM SPRINGS...LYLES AND BON AQUA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3598 8741 3597 8729 3590 8721 3572 8724
3572 8726 3569 8727 3570 8730 3566 8734
3566 8737 3563 8741 3562 8744 3563 8753
3571 8762
TIME...MOT...LOC 2003Z 228DEG 24KT 3577 8739
HAIL...<.75IN
WIND...60MPH
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 12:32 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 5, 12:32 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1232 PM CDT WED AUG 5 2015 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... SHOWERS AND A FEW THUNDERSTORMS HAVE FINALLY MOVED INTO OUR NORTHWEST COUNTIES THIS MORNING. THIS PRECIP WILL CONTINUE TO TRAVERSE OUR NORTHERN COUNTIES THROUGH THE REMAINDER OF THE MORNING HOURS. UNFORTUNATELY THIS IS GOING TO PLAY HAVOC WITH OUR AFTERNOON HIGHS...BUT IT WILL HELP TO COOL THINGS OFF FOR SURE. MANY SPOTS NORTH OF I-40 WILL STRUGGLE TO REACH 90 TODAY BECAUSE OF THE RAIN. SEVERE WEATHER IS NOT ANTICIPATED ATTM...BUT IF ONE OR TWO UPDRAFTS CAN GET TALL ENOUGH...AN ISOLATED WET MICROBURST IS NOT OUT OF THE QUESTION SO REMAIN WEATHER AWARE TODAY. LATEST SHORT TERM HI-RES GUIDANCE IS SUGGESTING A MID-AFTERNOON LULL BEFORE ANOTHER WAVE BRINGS IN ADDITIONAL SHOWERS AND THUNDERSTORMS LATER THIS EVENING. THESE STORMS SHOULD BE OF A SIMILAR ILK TO WHAT WE ARE SEEING THIS MORNING. RAINFALL TOTALS MAY BE IN THE 0.25-0.75 INCH RANGE FOR SOME NORTH OF I-40 PRIOR TO MIDNIGHT TONIGHT. UPDATES ON THE WAY. UNGER && .AVIATION... 18Z TAF DISCUSSION. SHOWERS AND THUNDERSTORMS ALREADY AFFECTING KCSV/KCKV...AND SOON KBNA. PERIODIC REDUCTIONS TO IFR EXPECTED THROUGH THE AFTERNOON HOURS WITH THESE STORMS. WINDS WILL GUST TO 25 KTS WITH THEM AS WELL. VFR FLIGHT CATEGORIES SHOULD RETURN BY 00Z FOR A COUPLE OF HOURS. MORE STORMS THIS EVENING AND THROUGH THE OVERNIGHT WILL HELP TO DROP VIS AND CIGS FOR A COUPLE OF HOURS TOO. CONDITIONS WILL SLOWLY BEGIN TO IMPROVE AFTER 18Z THURSDAY. UNGER && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 5, 5:13 AM CDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 513 AM CDT WED AUG 5 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-061015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 513 AM CDT WED AUG 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS MIDDLE TENNESSEE TODAY...WITH ANOTHER ROUND OF SHOWERS AND STORMS MOVING ACROSS WEDNESDAY NIGHT. A FEW STORMS MAY BE STRONG WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS ACROSS MIDDLE TENNESSEE ON THURSDAY. NUMEROUS SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE MID STATE ON THURSDAY. A FEW STORMS MAY CONTAIN DAMAGING WINDS ALONG WITH LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SHAMBURGER
In the hours before
Special weather statement, Aug 5, 1:42 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
142 PM CDT WED AUG 5 2015
TNZ059-051915-
WILLIAMSON TN-
142 PM CDT WED AUG 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILLIAMSON COUNTY
UNTIL 215 PM CDT...
AT 142 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SPRING HILL...OR 12 MILES NORTHEAST OF COLUMBIA...MOVING EAST AT 15
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SPRING HILL...THOMPSON'S STATION AND THOMPSONS STATION.
LAT...LON 3576 8693 3578 8693 3577 8695 3578 8695
3577 8698 3578 8700 3584 8701 3591 8669
3577 8667 3575 8668 3575 8670 3572 8670
3571 8669 3570 8674 3571 8675 3570 8675
3571 8677 3570 8677
TIME...MOT...LOC 1842Z 264DEG 12KT 3576 8692
27Special weather statement, Aug 5, 2:11 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
211 PM CDT WED AUG 5 2015
TNZ056-057-051945-
PERRY TN-HICKMAN TN-
211 PM CDT WED AUG 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PERRY AND SOUTHWESTERN
HICKMAN COUNTIES UNTIL 245 PM CDT...
AT 211 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LINDEN...MOVING NORTHEAST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LINDEN...LOBELVILLE...MOUSETAIL LANDING STATE PARK AND PLEASANTVILLE.
LAT...LON 3584 8779 3584 8772 3590 8771 3570 8751
3552 8788 3566 8802
TIME...MOT...LOC 1911Z 232DEG 12KT 3564 8788
27Special weather statement, Aug 5, 2:28 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 228 PM CDT WED AUG 5 2015 TNZ027-059-062-052015- DAVIDSON TN-WILLIAMSON TN-RUTHERFORD TN- 228 PM CDT WED AUG 5 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON... NORTHEASTERN WILLIAMSON AND NORTHWESTERN RUTHERFORD COUNTIES UNTIL 315 PM CDT... AT 227 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NOLENSVILLE...OR 7 MILES EAST OF FRANKLIN...MOVING NORTHEAST AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FRANKLIN...SMYRNA...BRENTWOOD...LA VERGNE...NOLENSVILLE...ANTIOCH... TRIUNE AND PERCY PRIEST LAKE. LAT...LON 3581 8666 3592 8684 3618 8668 3603 8641 TIME...MOT...LOC 1927Z 215DEG 14KT 3593 8671 27
Special weather statement, Aug 5, 2:43 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
243 PM CDT WED AUG 5 2015
TNZ057-052030-
HICKMAN TN-
243 PM CDT WED AUG 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN COUNTY UNTIL 330 PM
CDT...
AT 243 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF CENTERVILLE...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CENTERVILLE...NUNNELLY...PRIMM SPRINGS...LYLES...PINEWOOD AND BON
AQUA.
LAT...LON 3599 8751 3596 8728 3596 8723 3593 8720
3573 8723 3572 8726 3570 8726 3570 8730
3569 8730 3562 8743 3562 8746 3563 8750
3563 8755 3565 8757 3565 8760 3572 8768
TIME...MOT...LOC 1943Z 228DEG 24KT 3571 8754
27The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 1:18 PM CDT | Areal Flood Advisory | OHX | Cumberland, Putnam, Van Buren, White | 3 hr |
| Aug 5, 1:42 PM CDT | Special Weather Statement | OHX | Williamson | 33 min |
| Aug 5, 2:11 PM CDT | Special Weather Statement | OHX | Perry | 34 min |
| Aug 5, 2:28 PM CDT | Special Weather Statement | OHX | Davidson | 47 min |
| Aug 5, 2:43 PM CDT | Special Weather Statement | OHX | Hickman | 47 min |
| Aug 5, 3:25 PM CDT | Special Weather Statement | OHX | Maury | 35 min |
| Aug 5, 3:46 PM CDT | Special Weather Statement | OHX | Smith | 29 min |
| Aug 5, 4:03 PM CDT | Special Weather Statement | OHX | Putnam | 27 min |
| Aug 5, 4:09 PM CDT | Special Weather Statement | OHX | DeKalb | 36 min |
| Aug 5, 4:18 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Smith | 27 min |
| Aug 5, 4:26 PM CDT | Special Weather Statement | OHX | Wilson | 34 min |
| Aug 5, 4:30 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 30 min |
| Aug 5, 4:37 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam | 23 min |
| Aug 5, 4:46 PM CDT | Special Weather Statement | OHX | Macon, Smith, Trousdale | 44 min |
| Aug 5, 5:02 PM CDT | Special Weather Statement | OHX | Wilson | 43 min |
| Aug 5, 5:14 PM CDT | Special Weather Statement | OHX | Jackson, Smith | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.